Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 28, NWS Indianapolis, IN

May 2, 2007Lawrence County, Martin County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 2, 2007, 2:48 PM EDT for Lawrence County, Martin County, Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2007, 2:48 PM EDT (18:48 UTC)
Expired
May 2, 2007, 3:27 PM EDT
In force
39 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Lawrence County, IN, Martin County, IN

The radar

The Evansville,IN radar (KVWX), 106 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 2:54 PM EDTHAIL 0.887 Ne Shoals, INON HIGHWAY 50 NEAR THE MARTIN LAWRENCE COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 021848
SVRIND
INC093-101-021930-
/O.NEW.KIND.SV.W.0028.070502T1848Z-070502T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
248 PM EDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHEASTERN MARTIN COUNTY IN SOUTHWEST INDIANA...

* UNTIL 330 PM EDT(230 PM CDT)

* AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EXTREME EAST CENTRAL MARTIN COUNTY...OR ABOUT 16 MILES SOUTHWEST OF
  BEDFORD...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHWESTERN LAWRENCE COUNTY AT 300 PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3872 8686 3864 8671 3878 8639 3894 8663

$$

CO
2 follow-up statements
000 
WWUS53 KIND 021905
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 PM EDT WED MAY 2 2007

INC093-101-021930-
/O.CON.KIND.SV.W.0028.000000T0000Z-070502T1930Z/
LAWRENCE-MARTIN-
305 PM EDT WED MAY 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM
EDT(230 PM CDT) FOR EAST CENTRAL MARTIN AND SOUTHWESTERN LAWRENCE
COUNTIES...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF BEDFORD...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEDFORD BY 325 PM EDT...

LAT...LON 3872 8686 3864 8671 3878 8639 3894 8663

$$
CO
000 
WWUS53 KIND 021927
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 PM EDT WED MAY 2 2007

INC093-101-021938-
/O.CAN.KIND.SV.W.0028.000000T0000Z-070502T1930Z/
LAWRENCE-MARTIN-
328 PM EDT WED MAY 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARTIN AND
SOUTHWESTERN LAWRENCE COUNTIES IS CANCELLED...

LAT...LON 3872 8686 3864 8671 3878 8639 3894 8663

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:20 PM EDT, 28 minutes earlier.

Area forecast discussion, May 2, 2:20 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
220 PM EDT WED MAY 2 2007

.DISCUSSION...UPPR LO CURRENTLY OVR THE SRN PLAINS XPCTD TO DRFT
SLOWLY TO THE NE TOWARDS THE OH VLY OVR THE NEXT FEW DAYS AS OVERALL
PTN BECOMES HIGHLY AMPLIFIED. THIS UPPR LO WL TEND TO KEEP THINGS
RATHER UNSETTLED PROB THROUGH THE END OF THE WEEK. MODELS IN FAIRLY
GOOD AGREEMENT ON THE MAIN DETAILS. FCST FOCUS CENTERS ON POPS.

RADAR INDICATING QUITE A BIT OF RAIN/TSTM ACTVTY HAS BEEN STEADILY
DVLPG OVER THE PAST FEW HRS OVR THE SRN PARTS OF THE AREA. WK FNT
OVR THE FAR SWRN CWA XPCTD TO GRADU DISSIPATE OVR TIME...HOWEVER
MODELS SUGGEST SOME INDICATIONS OF A FNT AT THE 850MB LVL WL REMAIN
ACRS THE AREA THROUGH THE END OF THE WEEK. THE COMBINATIONS OF THE
SFC BOUNDARY...850MB FNT...AND APPRAOCHING UPPR LO SUGGEST FARILY HI
POPS OVR THE AREA AT LEAST INTO FRI. PCPN THREAT MAY TEND TO
DIMINISH BY THE END OF THE WEEK AS UPPR RDGG BEGINS TO BLD. REGIONAL
SAT/RADARS INDICATE A PRETTY GOOD PUSH TO THE MOISTURE TO THE
SW...SO ALTHOUGH THE FAR N/NE ZONES MAY STAY DRY FOR AWHILE...
THINK PCPN THREAT WL EVENTUALLY REACH THESE AREAS AS WELL BY THURS
AFT/EVEN.

LO LVL THICKNESSES SUGGEST THE NGM MOS GUIDANCE TEMPS MAY BE A LTL
ON THE WARM SIDE BY FRI...BUT OVERALL THE GUIDANCE DOESN/T LOOK TOO
BAD.

&&

.AVIATION...FOR 18Z TAFS
COLD FRONT/WIND SHIFT HAS MOVED TO SOUTH OF A SULLIVAN TO
BLOOMINGTON TO COLUMBUS LINE. SFC-850MB FRONTAL ZONE IS NOW BEING
INFLUENCED BY THE APPROACHING UPPER SYSTEM AND SCT -SHRA AND -TSRA
IS DEVELOPING JUST SOUTH OF HUF AND BMG. MVFR VIS CONDS MAY PERSIST
FOR A TIME ESPECIALLY AT HUF NEAR THE PRECIP TODAY. VIS SATELLITE
IMAGERY SHOWS CLEARING AND GREATER INSTABILITY NEAR BMG. I WILL
INCLUDE VCTS AT BMG BUT THE NORTHERN EXTENT OF INSTABILITY MAY KEEP
THUNDER OUT OF HUF/IND OVER THE NEXT 24 HRS. ALL MOS GUIDANCE
SUGGEST THAT CIGS AND VIS WILL GRADUALLY DROP INTO THE MVFR CATEGORY
AFTER 09Z TONIGHT AND LAST INTO THU AM. THE ONLY SITE WHERE VFR
CONDS MAY PERSIST IS LAF WHERE DRIER AIR MAY HINDER PRECIP AND
VIS/CIG RESTRICTIONS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...JAS
AVIATION...CO
Hazardous weather outlook, May 2, 5:16 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
516 AM EDT WED MAY 2 2007

INZ028-035-043-044-051-060-067-030930-
WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
516 AM EDT WED MAY 2 2007 /416 AM CDT WED MAY 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR WESTERN SECTIONS OF CENTRAL
INDIANA.

.DAY ONE...TODAY AND TONIGHT.

LOWLAND FLOODING WILL OCCUR ALONG PORTIONS OF THE WABASH RIVER.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NO SEVERE WEATHER
IS EXPECTED...BUT LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE AREA INTO FRIDAY NIGHT.
SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

LOWLAND FLOODING WILL CONTINUE ALONG PARTS OF THE WABASH RIVER INTO
FRIDAY. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-029>031-036>042-049-030930-
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-HENRY-
516 AM EDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN HALF OF CENTRAL
INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE STORMS ARE NOT
EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA INTO FRIDAY NIGHT.
SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ045>048-052>057-061>065-068>072-030930-
PUTNAM-HENDRICKS-MARION-HANCOCK-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
516 AM EDT WED MAY 2 2007 /416 AM CDT WED MAY 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF CENTRAL
INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SEVERE STORMS ARE
NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA INTO FRIDAY NIGHT. SEVERE
STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:29 PM EDTFlash Flood WarningINDLawrence2 hr
May 2, 3:50 PM EDTFlash Flood WarningINDMartin115 min
May 2, 4:50 PM EDTFlash Flood WarningINDMartin3 hr
May 2, 4:55 PM EDTFlash Flood WarningINDLawrence4 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.